Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 9, 2009, 3:52 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2009, 3:52 PM EDT (19:52 UTC)
- Expired
- May 9, 2009, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 091952
SVRALY
NYC035-041-043-092045-
/O.NEW.KALY.SV.W.0002.090509T1952Z-090509T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...
NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 445 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF POLAND...OR NEAR HINCKLEY...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLD BROOK...NORTHWOOD AND 6 MILES NORTH OF NEWPORT BY 400 PM
EDT...
OHIO BY 405 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.
&&
LAT...LON 4328 7516 4330 7516 4331 7514 4332 7510
4337 7509 4348 7448 4319 7439 4318 7511
4323 7508 4325 7516 4327 7517
TIME...MOT...LOC 1952Z 262DEG 41KT 4326 7515
$$
JPV/TAW3 follow-up statements
000
WWUS51 KALY 092015
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT SAT MAY 9 2009
NYC035-041-043-092045-
/O.CON.KALY.SV.W.0002.000000T0000Z-090509T2045Z/
HAMILTON NY-HERKIMER NY-FULTON NY-
415 PM EDT SAT MAY 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN FULTON...CENTRAL HERKIMER AND SOUTHWESTERN HAMILTON
COUNTIES...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR POWLEY PLACE...OR 18 MILES NORTHEAST OF LITTLE FALLS...
MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLOCKMILL CORNERS BY 420 PM EDT...
AVERYS PLACE...SHAKER PLACE...ARIETTA AND 8 MILES SOUTH OF HIGGINS
BAY BY 425 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.
&&
LAT...LON 4328 7516 4330 7516 4331 7514 4332 7510
4336 7509 4348 7448 4319 7439 4318 7511
4323 7508 4325 7516 4327 7517
TIME...MOT...LOC 2014Z 266DEG 44KT 4329 7471
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
TAW/JPV000
WWUS51 KALY 092033
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT SAT MAY 9 2009
NYC035-041-043-092045-
/O.CON.KALY.SV.W.0002.000000T0000Z-090509T2045Z/
HAMILTON NY-HERKIMER NY-FULTON NY-
433 PM EDT SAT MAY 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN FULTON...CENTRAL HERKIMER AND SOUTHWESTERN HAMILTON
COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OHIO...OR 7 MILES EAST OF HINCKLEY...MOVING EAST AT 65
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNTAIN HOME...MOREHOUSEVILLE AND HOFFMEISTER BY 440 PM EDT...
CLOCKMILL CORNERS...POWLEY PLACE...8 MILES NORTH OF OREGON AND 8
MILES NORTHWEST OF AVERYS PLACE BY 445 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.
&&
LAT...LON 4328 7516 4330 7516 4331 7514 4332 7510
4336 7509 4347 7455 4319 7451 4318 7511
4323 7508 4325 7516 4327 7517
TIME...MOT...LOC 2032Z 257DEG 55KT 4333 7495
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
TAW/JPV000
WWUS51 KALY 092046
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT SAT MAY 9 2009
NYC035-041-043-092056-
/O.EXP.KALY.SV.W.0002.000000T0000Z-090509T2045Z/
HAMILTON NY-HERKIMER NY-FULTON NY-
446 PM EDT SAT MAY 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON...CENTRAL
HERKIMER AND SOUTHWESTERN HAMILTON COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE...SINCE
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.
LAT...LON 4328 7516 4330 7516 4331 7514 4332 7510
4336 7509 4347 7455 4319 7451 4318 7511
4323 7508 4325 7516 4327 7517
TIME...MOT...LOC 2033Z 257DEG 55KT 4332 7493
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
JPV/TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:59 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 9, 1:59 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 159 PM EDT SAT MAY 9 2009 .SYNOPSIS... A STRONG COLD FRONT...FOR THIS TIME OF THE YEAR...ACCOMPANIED BY AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THIS EVENING. THEREAFTER...BLUSTERY WINDS AND MUCH COOLER TEMPERATURES WILL OCCUR IN THE WAKE OF THE FRONTAL PASSAGE ON MOTHERS DAY...WITH THE BEST CHANCE OF SHOWERS IN THE HIGHER TERRAIN NORTH AND WEST OF THE CAPITAL DISTRICT. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH #280 IN EFFECT UNTIL 7 PM FOR THE SCHOHARIE VALLEY AND CAPITAL DISTRICT NORTHWARD ACROSS NEW YORK AND FOR BENNINGTON VT. HAVE ONGOING AND DEVELOPING CONVECTION ACROSS WESTERN NEW YORK AHEAD A STRONG COLD FRONT. PRIMARY THREAT DAMAGING WINDS WITH DEEP LAYER SHEAR OF 60-70KT. REFER TO PRODUCTS ISSUED BY THE STORM PREDICTION CENTER. WILL HAVE AN 18Z ALY SOUNDING TODAY. PREVIOUS DISCUSSION FROM 1024 AM...MINOR UPDATE TO GRIDS..FORECAST ON TRACK. PULLED BACK ON POPS FOR THIS MORNING INTO EARLY THIS AFTERNOON. FOCUSED HIGHER LIKELY POPS FROM MID AFTERNOON INTO THE EVENING HOURS. ADJUSTED HOURLY TEMP AND DEW POINTS BASED ON OBSERVATIONS AND TWEAKED WINDS WITH LATEST MODEL DATA. QUESTION FOR DAY IS HOW UNSTABLE DOES THE ATMOSPHERE GET...HOW MUCH SUNSHINE. REFER TO DISCUSSION BELOW AND TO THE STORM PREDICTION CENTER UPDATE OF THE DAY ONE CONVECTIVE OUTLOOK. ALY FORECAST AREA REMAINS IN SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EVENING. THE SLIGHT RISK AREA WAS EXPANDED NORTHEASTWARD EARLIER THIS MORNING. PREVIOUS DISCUSSION FROM 354 AM...SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO SLOWLY ADVANCE NORTHEAST ACROSS PA/NJ/NY AND INTO SOUTHERN NEW ENGLAND. THIS IS ALONG THE HIGHER THETA-E GRADIENT MAGNITUDE AND WEAK SHORT WAVE AS OBSERVED IN THE H2O VAPOR LOOP THIS MORNING. PER THE LATEST RUC13 AND EXPERIMENTAL RUC-HRRR REFLECTIVITY FORECASTS...THE AFOREMENTIONED THETA-E GRADIENT MAGNITUDE AND ASSOCIATED SHORT WAVE WILL EXIT THE REGION TOWARD 15Z WITH PSEUDO-WARM FRONT LIFTING NORTHWARD INTO THE DACKS AND LAKE GEORGE SARATOGA REGION TOWARD NOON. THE MOST NOTABLE FEATURE WILL BE AN INCREASE IN LOW LEVEL MOISTURE WITH SFC DEWPOINTS CLIMBING TOWARD 60F WITH THE PASSAGE OF THE WARM FRONT. MEANWHILE...UPSTREAM...RATHER POTENT SHORT WAVE WAS TRACKING ACROSS SOUTHERN WISCONSIN WITH ASSOCIATED SURFACE LOW ALREADY SHOWING SIGNS OF DEEPENING. IMPRESSIVE MID LEVEL JET STREAK PER UPSTREAM WIND PROFILERS WAS CLOCKED OVER 70KTS WHICH WILL BE OUR HAZARDOUS WEATHER CONCERN INTO THE SHORT TERM. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... PER THE PREVIOUS AFD/S AND NOW IN CLOSE COLLABORATION WITH SPC...WE HAVE PLACED ALL OF THE CWA INTO A SLIGHT RISK FOR THIS AFTERNOON INTO EARLY THIS EVENING. THIS COULD BE A RATHER INTERESTING SET UP AS MOST OF THE AREA SHOULD BE WITHIN THE WARM SECTOR AS THE UPSTREAM IMPULSE APPROACHES AND COOLING DOWN THE MID AND UPPER LEVELS. THIS WILL SET THOSE MID LEVEL LAPSE RATES BETWEEN 6.5 C/KM AND 7.0 C/KM. MODIFIED SOUNDINGS POINT TOWARD SBCAPES NEAR 1000 J/KG BUT EVEN MORE OF AN ALARM WAS THE FORECAST DCAPE NEAR THOSE SAME VALUES. THIS SUGGESTS THE MAIN HAZARD WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE STRONG WINDS. HOWEVER...WITH EXPECTED HIGH SHEAR WITH THOSE >70KTS AT 500MB AND INCREASING SFC SOUTHERLY FLOW...CAN NOT RULE OUT A FEW SUPERCELLS TO DEVELOP. THIS COULD BE AN ISSUE FOR THE NORTHERN ZONES WHERE THE SFC WARM FRONT MAY NOT HAVE COMPLETELY CLEARED THE REGION WITH LOCALLY ENHANCED LOW LEVEL HELICITY AND UPPER HUDSON VALLEY EFFECT. PER THE FORECAST REFLECTIVITIES FROM THE NAM/HIRESWRF/4KM-SPC WRF/...CELLS SHOULD DEVELOP OVER WESTERN AND CENTRAL NY MAINLY WEST OF I81 SHORTLY AFTER NOON THEN QUICKLY MIGRATE/DEVELOP OVER EASTERN NY THROUGH THE AFTERNOON HOURS. THEN AS THE 998MB SURFACE LOW TRACKS INTO THE ST LAWRENCE VALLEY...ADJACENT NEW ENGLAND WILL GET INTO THE CONVECTION LATE IN THE AFTERNOON. FRONTAL PASSAGE IS EXPECTED BETWEEN 00Z-03Z SUNDAY WITH SOME POST-FRONTAL SHOWERS. HIGH TEMPERATURES TODAY WILL BE TRICKY AS WE WILL BE UNDERGOING WARM ADVECTION THROUGH THE DAY. BASED ON TRAJECTORY FORECASTS...MOST OF THE AREA SHOULD TOP INTO THE LOW-MID 70S WITH 60S FOR THE HIGHER TERRAIN. SURFACE PRESSURE RISES AND INCREASING GRADIENT WILL MAKE FOR A RATHER BRISK OVERNIGHT PERIOD LEADING INTO SUNDAY - MOTHERS DAY. FORECAST MIXING LAYER HEIGHTS SUGGEST WE TAP INTO UPPER 30KT/LOWER 40KT WINDS WITH LOCAL ENHANCEMENTS/FUNNELING INTO THE MOHAWK VALLEY. IN ADDITION...WITH MOST TREES NOW LEAVING OUT...THIS COULD SET UP MORE TREE LIMBS TO BE SUCCUMBED TO THE WINDS. WIND ADVISORY CRITERIA MAY BE SATISFIED AND WILL CONTINUE TO HIGHLIGHT INTO THE HWO. WITH MOIST CYCLONIC FLOW AND ENHANCED UPSLOPE FLOW...ADDITIONAL SHOWERS ARE EXPECTED FOR THE HIGHER TERRAIN OF THE DACKS...GREENS AND PORTIONS OF THE BERKS. TEMPERATURES FOR MOTHERS DAY MAY NOT GET OUT OF THE 50S FOR MOST LOCATIONS...WITH THE EXCEPTION FOR THE MID HUDSON VALLEY AND LITCHFIELD COUNTY WHERE FAVORABLE DOWNSLOPING AND ADDITIONAL BREAKS OF SUNSHINE SHOULD PUSH THOSE TEMPS INTO THE LOWER HALF OF THE 60S. ANOTHER SHORT WAVE IS EXPECTED TO TRACK ACROSS THE REGION SUNDAY NIGHT WITH ANTICIPATION THAT ONLY CLOUDS WILL ACCOMPANY ITS TRANSVERSE OF THE REGION. THIS WILL PLAY HAVOC WITH OVERNIGHT LOWS WHICH ARE EXPECTED TO BE QUITE CHILLY WITH PERHAPS FROST ADVISORIES NEEDED FOR PORTIONS OF THE REGION WITH SUB ZERO 850MB TEMPS. THEN A TRANQUIL START TO THE WORK WEEK WITH LITTLE IN THE WAY OF FEATURES TO BRING ABOUT SHOWERS TO THE REGION AT THIS TIME. A WEST-NORTHWEST FLOW ALOFT AND ANTI-CYCLONIC SURFACE BUILDING INTO THE REGION SHOULD PROVIDE PARTLY SUNNY SKIES AND HIGH TEMPS INTO THE 50S FOR THE HIGHER TERRAIN AND LOW-MID 60S FOR THE VALLEY FLOOR. && .LONG TERM /MONDAY THROUGH FRIDAY/... A SURFACE HIGH...UNDER AN UPPER TROF...BUILDS ACROSS THE REGION MONDAY NIGHT...THEN MOVE OFFSHORE TUESDAY NIGHT. SOLAR HEATING IN THE COOL AIR MASS MAY TOUCH OFF A FEW SHOWERS AND WE HAVE GONE FOR SLIGHT CHANCE POPS DURING THE AFTERNOON. THE REST OF THIS PERIOD SHOULD BE DRY. A BIT ON THE NIPPY SIDE...WITH LOWS TUESDAY MORNING UPPER 20S TO UPPER 30S...ALMOST 10 DEGREES BELOW NORMAL...AND HIGHS TUESDAY AFTERNOON FROM THE UPPER 50S TO THE MID 60S...ABOUT 5 DEGREES BELOW NORMAL. NOT QUITE AS COOL TUESDAY NIGHT...NEAR 30 NORTH TO THE LOW 40S IN THE HUDSON VALLEY...AND WARMER WITH SUNNY SKIES WEDNESDAY WITH HIGHS MOSTLY IN THE 60S. MEANWHILE THE HIGH SLIDES OFF THE COAST AND A FRONTAL SYSTEM MAKES ITS WAY EAST FROM THE PLAINS AND BRINGS A CHANCE OF SOME SHOWERS STARTING EARLY THURSDAY. LOOKS LIKE THE FRONT WILL PASS THROUGH THE REGION THURSDAY EVENING AND NIGHT...FOLLOWED BY ANOTHER HIGH MOVING IN FROM THE WESTERN GREAT LAKES REGION WHICH WILL DOMINATE OUR WEATHER FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... KGFL AND KALB IN SEVERE THUNDERSTORM WATCH #280 UNTIL 7 PM. MVFR CONDITIONS PERSIST AT KPOU WITH VFR AT KALB AND KGFL. GENERALLY VFR CONDITIONS ARE EXPECTED...WITH MVFR TO IFR WITH CONVECTION. STRONG TO SEVERE CONVECTION EXPECTED AS COLD FRONT APPROACHES. MAIN THREAT AT THIS TIME IS DAMAGING WINDS. AT THIS TIME...UNABLE TO TIME CONVECTION AT INDIVIDUAL TAF SITES. HAVE INDICATED THREAT WITH VCSH AND CB. SOUTH-SOUTHWEST FLOW AHEAD OF COLD FRONT. WINDS WILL BE GUSTY AT KALB. WINDS WILL BECOME WESTERLY TONIGHT WITH THE PASSAGE OF THE COLD FRONT AND BECOME WEST-NORTHWEST ON SUNDAY AND INCREASE IN MAGNITUDE WITH VALUES INTO THE 20 AND 30 MPH RANGE WITH HIGHER GUSTS. CLOUDS WILL LINGER BEHIND THE FRONT BUT BASES SHOULD BE ABOVE VFR MINIMUMS. OUTLOOK... MON...MAINLY VFR...CHC OF SHOWERS. TUE-WED...VFR...NO SIG WX. THU...VFR WITH CHC OF SHOWRRS AND THUNDERSTORMS. && .FIRE WEATHER... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING...THEN A COOL AND WINDY DAY SETTING UP FOR SUNDAY WITH SOME MORE SHOWERS FOR THE HIGHER TERRAIN. THIS WILL KEEP MOISTURE RATHER ELEVATED THROUGH THE WEEKEND WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 50 AND 70 PERCENT TODAY AND 40 TO 60 PERCENT ON SUNDAY /THE EXCEPTION FOR A BIT LOWER VALUES WILL BE INTO THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT WITH VALUES INTO THE 30 PERCENTILE/. SOUTHERLY WINDS OF 5 TO 15 MPH...OUTSIDE OF THUNDERSTORM ACTIVITY...WILL BECOME WESTERLY TONIGHT WITH THE PASSAGE OF THE COLD FRONT AND BECOME WEST-NORTHWEST ON SUNDAY AND INCREASE IN MAGNITUDE WITH VALUES INTO THE 20 AND 30 MPH RANGE WITH HIGHER GUSTS. && .HYDROLOGY... NO SIGNIFICANT HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS. SCATTERED SHOWERS DURING THE PREDAWN AND MORNING HOURS WILL BRING UP TO TWO TENTHS OF AN INCH OF RAIN TO A FEW SPOTS... WITH MOST OF THE AREA GETTING JUST BARELY MEASURABLE AMOUNTS. A STRONG COLD FRONT...AND ITS ASSOCIATED POTENT MID AND UPPER TROUGH WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON AND EVENING WITH RAINFALL AMOUNTS OF UP TO HALF AN INCH. MOST AREAS WILL GET LESS THAN TWO TENTHS OF AN INCH. BRIEF DOWNPOURS MAY CAUSE WATER TO POND ON ROADS AND PARKING AREAS...BUT ELSEWHERE THE RAIN WILL JUST SOAK INTO THE GROUND WITH LITTLE OR NO EFFECT ON THE RIVERS. RESIDUAL SHOWERS FROM THE UPPER TROUGH AND DEPARTING SURFACE WAVE WILL LINGER FROM THE MOHAWK VALLEY AND CAPITAL DISTRICT NORTH SUNDAY INTO MONDAY. RAINFALL FROM THIS WILL BE VERY LIGHT WITH MOST AREAS GETTING LESS THAN A TENTH OF AN INCH. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .EQUIPMENT... THE RADAR SYSTEM IS NOT OPERATING DUE TO AN EQUIPMENT FAILURE. PART IS ON ITS WAY. HOWEVER...THE RADAR IS NOT EXPECTED TO BE BACK IN SERVICE UNTIL SUNDAY AFTERNOON. WE ARE SORRY FOR THE INCONVENIENCE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...IAA/BGM SHORT TERM...BGM LONG TERM...RCK AVIATION...IAA FIRE WEATHER...BGM HYDROLOGY...RCK EQUIPMENT...IAA
Hazardous weather outlook, May 9, 12:55 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1255 PM EDT SAT MAY 9 2009 NYZ032-033-038>043-047>054-082>084-VTZ013-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 1255 PM EDT SAT MAY 9 2009 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALBANY...FULTON... HAMILTON... HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...WARREN...WASHINGTON COUNTIES IN EAST CENTRAL NEW YORK...AND FOR BENNINGTON COUNTY IN SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...STRONG AND GUSTY WINDS WILL DEVELOP TONIGHT. WINDS GUSTS MAY APPROACH 50 MPH. A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNDAY AS LOW PRESSURE INTENSIFIES OVER MAINE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES... IN VERMONT... BENNINGTON. IN NEW YORK... ALBANY...FULTON...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER... SARATOGA...SCHENECTADY...SCHOHARIE...WARREN...WASHINGTON. CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ014-015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM- 1255 PM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND FOR WESTERN MASSACHUSETTS. FOR GREENE...ULSTER...COLUMBIA AND DUTCHESS COUNTIES OF EAST CENTRAL NEW YORK...AND FOR WINDHAM COUNTY OF SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THESE AREAS INTO A SLIGHT RISK FOR SEVERE WEATHER FOR THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND TRACK ACROSS THE REGION THIS AFTERNOON WITH DAMAGING WIND GUSTS OF 60 MPH THE MAIN HAZARD ACCOMPANIED BY HAIL AND LIGHTNING. THUNDERSTORMS WILL TRACK TO THE EAST AROUND 35 MPH. THESE THUNDERSTORMS WILL BE TRIGGERED BY A RATHER STRONG COLD FRONT THAT WILL MOVE EAST OF THE REGION THIS EVENING. IN THE WAKE OF THE FRONTAL PASSAGE...STRONG AND GUSTY WINDS WILL DEVELOP TONIGHT. WINDS GUSTS MAY APPROACH 50 MPH. A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNDAY AS LOW PRESSURE INTENSIFIES OVER MAINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 9, 2:13 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 213 PM EDT SAT MAY 9 2009 NYZ032-091900- NORTHERN HERKIMER NY- 213 PM EDT SAT MAY 9 2009 ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF LYON LAKE...OR ABOUT 31 MILES NORTHWEST OF OLD FORGE...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN HERKIMER COUNTY AT 230 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. JPV
Special weather statement, May 9, 3:09 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 309 PM EDT SAT MAY 9 2009 NYZ033-091945- HAMILTON NY- 309 PM EDT SAT MAY 9 2009 ...A STRONG THUNDERSTORM IN EXTREME NORTHEAST HAMILTON COUNTY... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTH OF LONG LAKE...OR ABOUT 14 MILES NORTHWEST OF NEWCOMB...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CATLIN LAKE BY 320 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:19 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 56 min |
| May 9, 4:29 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 61 min |
| May 9, 5:43 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 47 min |
| May 9, 5:54 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 66 min |
| May 9, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 38 min |
| May 9, 6:57 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.